Alert archive / Wyoming / Red Flag Warnings in 2010
Red Flag Warning 8, NWS Cheyenne, WY
NWS Cheyenne, WY issued this red flag warning at Aug 12, 2010, 3:35 AM MDT. It took effect at Aug 12, 2010, 11:00 AM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 12, 2010, 3:35 AM MDT (09:35 UTC)
- In effect from
- Aug 12, 2010, 11:00 AM MDT
- Expired
- Aug 12, 2010, 7:50 PM MDT
- In force
- 9 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
866 WWUS85 KCYS 120935 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 335 AM MDT THU AUG 12 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM MDT THIS MORNING THROUGH 8 PM MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301...302 AND 306... .AN APPROACHING COLD FRONT WILL CREATE GUSTY TO STRONG SOUTHWEST WINDS ACROSS SOUTH CENTRAL AND EAST CENTRAL WYOMING FROM LATE THIS MORNING THROUGH EARLY THIS EVENING EVENING. TEMPERATURES WILL CLIMB INTO THE UPPER 80S AND LOWER 90S ACROSS MUCH OF THE AREA WITH MINIMUM HUMIDITIES FALLING BELOW 15 PERCENT. ADDITIONALLY...ISOLATED DRY THUNDERSTORMS WILL MOVE ACROSS THE AFFECTED FIRE WEATHER ZONES THIS MORNING INTO THE EARLY AFTERNOON WHICH MAY CREATE SOME FIRE STARTS. FINALLY...EXPECT A STRONG WIND SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AS THE FRONT MOVES THROUGH THE AREA. GUSTY NORTHWEST WINDS ARE EXPECTED TO PERSIST THROUGH SUNSET. WYZ301-302-306-122145- /O.UPG.KCYS.FW.A.0006.100812T1700Z-100813T0200Z/ /O.NEW.KCYS.FW.W.0008.100812T1700Z-100813T0200Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF- UPPER NORTH PLATTE RIVER BASIN- 335 AM MDT THU AUG 12 2010 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301...302 AND 306... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...IN WYOMING...FIRE WEATHER ZONES 301...302 AND 306. * WIND...SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH FREQUENT GUSTS TO 35 MPH FROM LATE MORNING THROUGH EARLY EVENING. BY LATE THIS AFTERNOON...A COLD FRONT WILL CAUSE WINDS TO SHIFT QUICKLY TO THE NORTHWEST WITH SUSTAINED WINDS OF 15 TO 20 MPH WITH GUSTS TO 30 MPH THROUGH SUNSET. * HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL BE BETWEEN 10 AND 15 PERCENT. * IMPACTS...THE COMBINATION OF THE VERY WARM TEMPERATURES...LOW HUMIDITIES...WINDY CONDITIONS AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. ISOLATED DRY THUNDERSTORMS ARE POSSIBLE AS WELL THIS MORNING INTO THE AFTERNOON HOURS THAT MAY CREATE SOME FIRE STARTS AND CREATE ERRATIC WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
394 WWUS85 KCYS 122033 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 233 PM MDT THU AUG 12 2010 ...RED FLAG WARNING IN EFFECT UNTIL 8 PM MDT TONIGHT FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301...302 AND 306... .AN APPROACHING COLD FRONT WILL CREATE GUSTY TO STRONG SOUTHWEST WINDS ACROSS SOUTH CENTRAL AND EAST CENTRAL WYOMING THROUGH EARLY THIS EVENING. TEMPERATURES WILL CLIMB INTO THE UPPER 80S AND LOWER 90S ACROSS MUCH OF THE AREA WITH MINIMUM HUMIDITIES FALLING BELOW 15 PERCENT. FINALLY...EXPECT A STRONG WIND SHIFT TO THE NORTHWEST LATE THIS AFTERNOON AS THE FRONT MOVES THROUGH THE AREA. GUSTY NORTHWEST WINDS ARE EXPECTED TO PERSIST THROUGH SUNSET. WYZ301-302-306-130200- /O.CON.KCYS.FW.W.0008.000000T0000Z-100813T0200Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF- UPPER NORTH PLATTE RIVER BASIN- 233 PM MDT THU AUG 12 2010 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301... 302 AND 306... * AFFECTED AREA...IN WYOMING...FIRE WEATHER ZONES 301...302 AND 306. * WIND...SOUTHWEST TO WEST WINDS 15 TO 25 MPH WITH FREQUENT GUSTS TO 35 MPH THROUGH EARLY EVENING. BY THIS EVENING...A COLD FRONT WILL RESULT IN WINDS TO SHIFT QUICKLY TO THE NORTHWEST WITH SUSTAINED WINDS OF 15 TO 20 MPH AND GUSTS TO 30 MPH THROUGH SUNSET. * HUMIDITY...MINIMUM RELATIVE HUMIDITY WILL BE BETWEEN 10 AND 15 PERCENT. * IMPACTS...THE COMBINATION OF THE VERY WARM TEMPERATURES...LOW HUMIDITIES...WINDY CONDITIONS AND DRY FUELS WILL CREATE CONDITIONS FAVORABLE FOR RAPID FIRE SPREAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
468 WWUS85 KCYS 130150 RFWCYS URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 750 PM MDT THU AUG 12 2010 ...RED FLAG WARNING HAS BEEN CANCELLED... WYZ301-302-306-130300- /O.CAN.KCYS.FW.W.0008.000000T0000Z-100813T0200Z/ NIOBRARA/LOWER ELEVATIONS OF CONVERSE/THUNDER BASIN NATIONAL GRASSLAND-NORTH LARAMIE RANGE/MEDICINE BOW NF- UPPER NORTH PLATTE RIVER BASIN- 750 PM MDT THU AUG 12 2010 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 301...302 AND 306... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS CANCELLED THE RED FLAG WARNING. WINDS WILL CONTINUE TO SLOWLY DECREASE WHILE RELATIVE HUMIDITIES SLOWLY INCREASE...ENDING THE CRITICAL FIRE CONDITIONS. $$ RUBIN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this red flag warning went out at Aug 12, 3:12 AM MDT, 23 minutes earlier.
Area forecast discussion, Aug 12, 3:12 AM MDT, 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
312 AM MDT THU AUG 12 2010
...SHORT TERM...TODAY THROUGH FRIDAY NIGHT
FORECAST CHALLENGES CONTINUE TO DEAL WITH FIRE WEATHER ISSUES
TODAY...FOLLOWED BY TEMPERATURES.
CURRENTLY...WATER VAPOR IMAGERY SHOWING A FAIRLY WOUND UP SYSTEM
PUSHING INTO SOUTHERN IDAHO THIS MORNING. DRY SLOT HAS SHIFTED
MORE EASTWARD INTO NEBRASKA. SOME CONVECTION BEING OBSERVED OVER
SOUTHWEST CARBON COUNTY AND DO BELIEVE THESE ARE MAINLY DRY
THUNDERSTORMS FROM TALKING WITH A WYDOT SUPERVISOR AT A JOB SITE
IN CARBON COUNTY. THESE STORMS SEEM TO BE FORMING IN AN AREA OF
ISENTROPIC LIFT BEST SEEN ON THE WRF 315K PRESSURE SURFACE. FORTUNATELY...THESE
DRY THUNDERSTORMS ARE OCCURRING OVER AN AREA WHERE FUELS ARE NOT
DRIED OUT ENOUGH TO PRODUCE WIDESPREAD FIRE WEATHER HAZARDS. WILL
CONTINUE TO MONITOR THESE THUNDERSTORMS TO SEE IF THEY PROCEED
INTO CONVERSE AND NORTHERN ALBANY COUNTIES WHERE FUELS ARE READY.
THEY SEEM TO BE DISSIPATING AS THEY MOVE NORTH INTO THOSE AREAS.
COLD FRONT STILL WEST OF RIW THIS MORNING AND WINDS ARE PRETTY
GUSTY FROM THE SOUTHWEST AHEAD OF THIS FRONT. HUMIDITY RECOVERIES
ARE MINIMAL OUT IN OUR WESTERN ZONES AS RWL SHOWING ONLY 53
PERCENT AT 2 AM THIS MORNING. WILL MOST LIKELY ISSUE A RED FLAG
WARNING WITH THE MORNING PACKAGE.
FOR TODAY...FRONT VERY SLOW TO MOVE THROUGH THE AREA TODAY. GFS
ACTUALLY DOES NOT BRING THE FRONT THROUGH UNTIL MID EVENING. WRF A
LITTLE QUICKER WITH THE FRONT...BRINGING IT THROUGH AROUND 00Z.
WENT AHEAD AND ADDED SOME DRY THUNDERSTORMS OVER THE LARAMIE RANGE
THIS MORNING. AS THE FRONT DRAWS CLOSER THIS AFTERNOON...THE
THUNDERSTORMS SHOULD MOVE INTO AN AREA OF HIGHER DEWPOINTS ACROSS
EASTERN WYOMING AND THE NEBRASKA PANHANDLE FOR SOME PRECIP TO FALL.
GOING TO BE ANOTHER WARM DAY WITH HIGHS IN THE MID 90S ACROSS THE
PANHANDLE AND LOW TO MID 80S ACROSS OUR FAR WESTERN COUNTIES.
ISENTROPIC LIFT FROM THE WRF VERY SLOW TO MOVE OVER THE AREA LATE
THIS MORNING INTO THE AFTERNOON HOURS.
TONIGHT THROUGH FRIDAY...FRONT FINALLY PUSHES THROUGH THIS EVENING
AND 700MB TEMPERATURES DROP FROM +16C OVER EXTREME SOUTHEAST
WYOMING AND NEBRASKA PANHANDLE...DOWN TO +10C BY EARLY FRIDAY
MORNING. 700MB TEMPERATURES AS LOW AS +6C OUT OVER CARBON COUNTY
BY THEN. CONTINUED TO FOLLOW CONSMOS GUIDANCE FOR HIGHS FRIDAY AS
IT SEEMS TO BE DOING THE BEST.
.LONG TERM...SATURDAY THROUGH WEDNESDAY
MODELS ARE SIMILAR IN THE LONG TERM...LEANED TOWARDS THE ECMWF
THROUGH MUCH OF THE PERIOD. WEST FLOW WILL OCCUR ALOFT ON SAT
AHEAD OF A SHORT WAVE EXTENDING FROM AN UPPER LOW OVER SOUTH
CENTRAL CANADA TO CENTRAL ID. COOL TEMPERATURES WILL CONTINUE ON
SAT AS CAA CONTINUES OVER THE FORECAST AREA. NORTH TO NORTHEAST
WINDS WILL OCCUR AT THE SURFACE AND PLENTY OF MID LEVEL MOISTURE
WILL BE PRESENT TO MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS.
ON SUN THE SHORT WAVE AXIS WILL MOVE TO THE WESTERN PORTION OF THE
CWA. COOL AND CLOUDY CONDITIONS WILL CONTINUE AND THE DYNAMICS OF
THE SHORT WAVE SHOULD BEGIN AFFECTING THE CWA BY AFTERNOON ALONG
WITH MOIST LOW LEVEL UPSLOPE WINDS. THIS WILL RESULT IN A CHANCE OF
SHOWERS AND THUNDERSTORMS ONCE AGAIN AND MODERATE TO HEAVY RAIN IS
POSSIBLE IN THE NEBRASKA PANHANDLE AT THIS TIME. ON MON...CYCLONIC
NW FLOW WILL OCCUR ALOFT OVER THE CWA AS THE SHORT WAVE FINALLY
MOVES EAST OF THE FORECAST AREA. EAST TO SOUTHEAST WINDS WILL
CONTINUE AT THE SURFACE AND KEPT A CHANCE OF SHOWERS AND
THUNDERSTORMS ACROSS THE SOUTH HALF OF THE AREA. TUESDAY WILL BE
WARMER AS NW FLOW CONTINUES ALOFT IN RESPONSE TO AN UPPER RIDGE
THAT CONTS TO BUILD OVER THE WESTERN U.S. WED WILL BE COOLER AS
ANOTHER COLD FRONT MOVES ACROSS THE AREAS TUES NIGHT INTO WED
MORNING. THIS WILL ALSO BRING AN INCREASE IN THE CHANCE FOR
SHOWERS AND LATE THUNDERSTORMS. HIGH TEMPERATURES WILL BE FROM 3
TO 6 DEGREES BELOW NORMAL FROM SAT THROUGH MON...A FEW DEGREES
ABOVE NORMAL ON TUES...AND AROUND NORMAL ON WED.
&&
.AVIATION...12Z TAF ISSUANCE. VFR CONDITIONS WILL PREVAIL ACROSS
THE AREA THROUGH FRIDAY MORNING. THE ONLY EXCEPTION WILL BE MVFR
CONDITIONS IN AND NEAR THUNDERSTORMS. GUSTY SURFACE WINDS WILL
ALSO OCCUR IN AND NEAR THE THUNDERSTORMS.
&&
.FIRE WEATHER...
AN ACTIVE FIRE WEATHER DAY IS IN STORE AS A COLD FRONT SLOWLY
MOVES THROUGH THE AREA THROUGH THE DAY. AHEAD OF THIS FRONT
STRONG...GUSTY SOUTHWEST WINDS WILL PERSIST ALONG WITH LOW
DEWPOINTS WITH AFTERNOON HUMIDITIES DROPPING INTO THE LOW TO MID
TEENS AT MOST LOCATIONS. ON TOP OF THIS...DRY THUNDERSTORMS ARE
POSSIBLE THIS MORNING THROUGH THE EARLY AFTERNOON. COLD FRONT NOT
EXPECTED TO PASS UNTIL LATE THIS AFTERNOON INTO THE EVENING HOURS
WITH GUSTY NORTHWEST WINDS DEVELOPING BEHIND THE FRONT. COOLER
TEMPERATURES BEHIND THE FRONT FOR FRIDAY.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...FIRE WEATHER WATCH FROM 11 AM THURSDAY TO 8 PM THURSDAY FOR
WYZ101-WYZ102-WYZ103-WYZ113.
NE...NONE.
&&
SHORT TERM/FIRE WEATHER...CLAYCOMB
LONG TERM/AVIATION...KMDHazardous weather outlook, Aug 11, 9:07 PM MDT, 6 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE CHEYENNE WY 907 PM MDT WED AUG 11 2010 NEZ002-003-019>021-054-055-095-096-WYZ101>119-130315- DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE- NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS- NIOBRARA COUNTY-NORTH LARAMIE RANGE- FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN- CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY- EAST PLATTE COUNTY-GOSHEN COUNTY-CENTRAL CARBON COUNTY- NORTH SNOWY RANGE FOOTHILLS-SOUTHWEST CARBON COUNTY- SIERRA MADRE RANGE-UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE- LARAMIE VALLEY-SOUTH LARAMIE RANGE-SOUTH LARAMIE RANGE FOOTHILLS- CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY- 907 PM MDT WED AUG 11 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE...EAST CENTRAL WYOMING...SOUTH CENTRAL WYOMING AND SOUTHEAST WYOMING. .DAY ONE...TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL DEVELOP AND MOVE NORTHEAST ACROSS PORTIONS OF THE AREA...ESPECIALLY OVER THE HIGHER TERRAIN WEST OF THE LARAMIE RANGE. WHILE SEVERE THUNDERSTORMS ARE NOT FORECAST...BRIEF GUSTY WINDS TO 45 MPH... LIGHT TO MODERATE RAIN AND FREQUENT CLOUD TO GROUND LIGHTNING WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG AND GUSTY WEST TO SOUTHWEST WINDS ARE EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL AND EAST CENTRAL WYOMING LATE THURSDAY MORNING THROUGH EARLY THURSDAY EVENING. THESE WINDS WILL COMBINE WITH VERY LOW HUMIDITIES AND WARM TEMPERATURES TO CREATE HAZARDOUS FIRE WEATHER CONDITIONS. ISOLATED TO WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP LATE THURSDAY AFTERNOON AND EVENING AS A STRONG COLD FRONT MOVES ACROSS THE AREA. GUSTY DOWNBURST WINDS TO 50 MPH AND CLOUD TO GROUND LIGHTNING WILL BE THE PRIMARY HAZARDS WITH THESE THUNDERSTORMS. SEVERE THUNDERSTORMS ARE NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE JAMSKI
The office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 11, 8:12 PM MDT | Fire Weather Watch | CYS | 7 hr |
Nearby
Red Flag Warnings in Wyoming, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.